MAUDE Adverse Event Report: SYNTHES HAGENDORF RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR

SYNTHES HAGENDORF RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.405
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Manufacturing location: (b)(4).Manufacturing date: november 09, 2010.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that during surgery on (b)(6), a distal locking of a proximal femoral nail anti-rotation (pfna) system was not able to be used as planned.The locking bolt did not fit with the hole of the nail properly.An insertion handle for pfna, aiming arm, drill sleeve and a protection sleeve were involved as well.Locking of the pfna nail and locking bolt was achieved manually; as such it was deduced that insertion handle for pfna, aiming arm, drill sleeve and a protection sleeve were misaligned.The surgery was prolonged by thirty (30) minutes, but without patient harm.Reported concomitant parts: pfna nail (part: unknown, lot: unknown, quantity: 1); locking bolt (part: unknown, lot: unknown, quantity: 1).This is report 1 of 2 for com-(b)(4).
 
Additional Manufacturer Narrative
Device returned to manufacturer.A product investigation was performed.The complaint instruments were investigated together with the responsible trauma - sustaining manager.A functional test shown the present articles is working without any problems and are fully functional.Unfortunately, as no detailed clinical information is available, we are not able to determine the cause which has led to these circumstances.Since we are not aware of exactly circumstances during the surgery we suppose that a mechanical overloading situation must have led to these circumstances.No product fault could be detected.The complaint insertion handle was investigated.The evaluation has shown that the part shows some heavy wear marks / hammer blows at the metal - shaft and passage of carbon fiber.The damages have no effect on the functionality of this instrument.The review revealed that the article was manufactured in november 2010 according to the specifications.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformance.The evaluation of these instruments (part #: 356.828 / lot #: 7772289 drillsl 8/4 green, part #: 356.831 / lot #: 7779274 protect sleeve 11/8 green) has shown that the parts shows in good condition, no other damaged or deviation are visible.The articles were manufactured according to the specifications and are fully functional.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformance.No indication for material, manufacturing or design related issue was found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6245532
Report Number3003875359-2017-10019
Device Sequence Number907051
Product Code LXH
UDI-Device Identifier10886982068576
UDI-Public(01)10886982068576(10)3586876
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.405
Device Lot Number3586876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 UNKNOWN LOCKING BOLT; 1 UNKNOWN PFNA NAIL